MAUDE Adverse Event Report: COLOPLAST A/S SAFFRON FIXATION TOOL; SOFT-TISSUE/MESH ANCHOR, NON-BIOABSORBABLE

COLOPLAST A/S SAFFRON FIXATION TOOL; SOFT-TISSUE/MESH ANCHOR, NON-BIOABSORBABLE
Catalog Number 520340
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information the surgeon deployed the device and noted that it was difficult to remove after placing the anchor.After examining the device, it was concluded that the anchor deployer was bent and unable to withdraw back into handset.She opened another device and completed case.It was noted there was no injury to patient.
 
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report, and capa.No ncs nor capas were identified at the time of search.
 
Additional Manufacturer Narrative
A saffron delivery tool was received for evaluation.A crack in the distal tip was noted with the saffron device.Examination of the distal tip revealed a bent cannula associated with incorrect anchor placement into rigid structure (i.E.Bone) or debris logged into distal tip assembly.A saffron delivery device was returned for evaluation.No anchors were received.A crack in the distal tip was noted originating near the anchor retainers downward the end of distal tip housing.As the information received indicated that the surgeon had difficulty removing the device after placing the anchor, it was concluded that incorrect anchor placement into rigid structure may have led to the stuck plunger and bent cannula.The lot number was reviewed for complaint trend, nonconforming report, and capa.An investigation into this lot was executed including analysis of another complaint's return with this same lot # and reported issue.As a result of the investigation, (b)(4) has been opened to investigate root cause of a nonconformity, correction, and any further containment actions based upon determined scope.
 
Event or Problem Description

Brand Name
SAFFRON FIXATION TOOL
Common Device Name
SOFT-TISSUE/MESH ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18888095
Report Number2125050-2024-00400
Device Sequence Number7605057
Product Code PBQ
UDI-Device Identifier05708932757423
UDI-Public05708932757423
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Catalogue Number520340
Device Lot Number8921908_5203401400
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexUnknown